... better? How long does it take?
It is anyone's guess. The FDA has also found that Fosamax patients (in the same class as Boniva) "can develop severe bone, muscle and joint pains within days of starting the drug. For some people, this pain stops almost immediately after discontinuing it. For others, it is ongoing." They do stay in your system for a long time.
Also this from Consumer Reports, "We have long advised—and did so again recently—that Fosamax, Boniva, and other drugs in this class, known as bisphosphonates, offer only modest benefits in building bone and preventing fractures. And, they pose some risks: throat or chest pain, difficulty swallowing, and heartburn. More rare but serious and LONG-LASTING (emphasis added) adverse effects include abnormal heart rhythm (atrial fibrillation); incapacitating bone, joint, and muscle pain; and bone loss in the jaw (osteonecrosis)."
Also stay away from Prolia which has given me permanent side effects of bone bruising from lying on a soft pillow, as well as my seat hurting when sitting on a soft chair. This has prevented me from wearing a CPAP mask which I suffered severe bruising in the back of my head from wearing it after getting the Prolia injection. Also I currently feel every rib bone in my bed. Plus all of skin is still inflamed. I got the injection many months ago, and it was supposed to have a half life of 4 weeks, meaning just a few months later it would have been almost completely out of my system. But not the side effects. Plus, I've had very high Parathyroid levels which is different from the thyroid. The parathyroid destroys the bones and every organ in the body. Initially my face felt like it was on fire and my jaws hurt a LOT after getting the Prolia.
So I would leery of any osteoporosis medication if you've had a side effect from one of them.
Has your wife been to a rheumatologist? Your answers are better known from an expert. There may be other issues to come that should be watched. I agree with he other poster not to do one of he long term shots. My Rheumy refuses to give it now because once it is in the body, nothing can be done. I stopped taking Boniva because I would be sick the next day. These are meds hat work well in one person and cause damage in another.
Exercise, Vit D, calcium help. that is how the body works.
If this was a Rheumy then get a referral and a new look at her situation before another med is decided upon.
- Boniva Information for Consumers
- Boniva Information for Healthcare Professionals (includes dosage details)
- Side Effects of Boniva (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2009 • 3 answers
Posted 20 Jun 2011 • 2 answers
Posted 24 Jan 2012 • 1 answer
Posted 26 Feb 2015 • 1 answer
Why would my doctor recommend taking nortriptyline for severe joint pain in my hands when I'm on Pr?
Posted 12 Dec 2016 • 0 answers